Advertisement

Geometriae Dedicata

, Volume 159, Issue 1, pp 267–275 | Cite as

Infinite curvature on typical convex surfaces

  • Karim Adiprasito
Article

Abstract

Solving a long-standing open question of Zamfirescu, we will show that typical convex surfaces contain points of infinite curvature in all tangent directions. To prove this, we use an easy curvature definition imitating the idea of Alexandrov spaces of bounded curvature, and show continuity properties for this notion.

Keywords

Baire category Convex body Typical Curvature Umbilical points 

Mathematics Subject Classification (2000)

52A20 52A23 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adiprasito, K., Zamfirescu, T.: Large curvature on typical convex surfaces. J. Convex Anal (to appear)Google Scholar
  2. 2.
    Busemann, H.: Convex Surfaces. Dover Publications (2008)Google Scholar
  3. 3.
    Gruber P.: Die meisten konvexen Körper sind glatt, aber nicht zu glatt. Math. Ann. 229, 259–266 (1977)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Gruber P.: Baire categories in convexity. In: Gruber, P., Wills, J (eds) Handbook of Convex Geomtry., pp. 1327–1346. Elsevier Science, Amsterdam (1993)Google Scholar
  5. 5.
    Klee V.: Some new results on smoothness and rotundity in normed linear spaces. Math. Ann. 139, 51–63 (1959)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Zamfirescu, T.: Baire Categories in Convexity, Atti Sem. Mat. Fis. Univ. Modena, Universita di Modena, vol. XXXIX, 139–164 (1991)Google Scholar
  7. 7.
    Zamfirescu, T.: Curvature properties of typical convex surfaces. Pac. J. Math. 131(1), 191–207 (1988)MathSciNetMATHGoogle Scholar
  8. 8.
    Zamfirescu T.: Nonexistence of curvature in most points. Math. Ann. 252, 217–219 (1980)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Zamfirescu T.: The curvature of most convex surfaces vanishes almost everywhere. Math. Z. 174, 135–139 (1980)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Zamfirescu, T.: The Majority in Convexity. Editura Universităţii din Bucureşti, 1st Volume (2009)Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2011

Authors and Affiliations

  1. 1.Freie Universität BerlinBerlinGermany

Personalised recommendations